I went to er last week for unrelated to thyroid event, I was in a lot of serious pain my bp was just a bit high but my heartrate was 144, dr was very concerned, I hadnt had any caffine all day, he indicated it could be from synthroid being too high I take .100mcg, yet I just had blood work done and all my tsh 4 5 etc where in normal range, I have Hashimotos, any one have any thoughts?
Im having the same problem. I am taking 150mg thyroxine daily. My bloods are all within normal range but my heart feels like its racing all the time. Have been to doctors, told to try to see how it goes for a few weeks as have only ben on it for 2/3 weeks and it normally takes more to settle down. It dosent seem to be getting any better and I will definitly be going back.
I'm struggling with the same problem. Levothyroxine gives me tachycardia, but I have a congenital heart defect, so it can't be totally blamed on the levo. However, it's definitely gotten much worse since starting the levo.
My tachy is episodic, rather than constant. I can go from my normal resting heart rate (now sometimes in the 50s since I started taking a beta-blocker) to 200+ in 15 seconds. Sometimes it goes away spontaneously, and sometimes I have to use a technique (approved by the cardiologist) to make it stop. When it stops, it goes from 200+ back to normal as fast as it started up! I've been on 69 mcg of levo for a few months now (I've been on levo for 11 months altogether), and it shows no sign of letting up. My doctor seems to think it's not a problem (obviously she's never had tachy)!
I sympathize with you both - it's a miserqable feeling - and would really like to hear how you do, especially if either of you has the tachy go away after you settle down into a consistent dose.
I went to endrocrinologist for reg appointment and my blood work indicates I am on proper amt synthroid, endo took my pulse by hand and then with pulse ox, abd my heart rate was 120 which is still high, Imthinking of posting this in ask a dr. ifcat Im going to Id like another drs opinion, Id hate to screw up my heart, we can live without the thyroid gland.
Blood work may indicate you are on an mcg that is OK - but that may not be really the case.
Do you have your actual TSH Free T4 and Free T3 levels to post? That will definately help.
I think - not knowing any lab tests that you may be experiencing a bit hyper symptoms along with the possibilty that you may have been very stressed and possibily scared too
at the ER to shoot that up.
Did the ER doc run the labs for thyroid sense he/she made the assumption your meds were to high?
I had trouble on both Synthroid and then right after I switched to Armour. I found I could stabilize quicker on my meds I take now and the heart finally settled down.
I was never Dx with any heart problems though - so I was left to believe I was only being symptomatic with my thyroid.
I wasnt really stressed mentally or emotionally, I was physically on tremendous pain, my bp was 144/90 which is vey high for me and as I said pulse was 144, they gave me a shot of Toradal and got it down to 122,
I had thought you need to be fasting for thyroid test levels to be correct , am I wrong about this? anyways er did no blood work, they thought my hr was too high to simply be related to pain ( I had a thrombosed hemmoroid) , but all including self think bp and hr was high partially due to pain.\
I have been considering getting another endocr. opinion, I was diagnoased Hasimotos about 8 yearsa ago , synthroids been raised 3 times, I notice when I take synthroid in am it makes me tired , to the point of needing a nap, so i take it pm now, althought i know it should be an am med. I had a fine needle biopsy 8 years ago, negative, and have only had 2 ultrasounds in 8 years does that sound like proper treatment to you? they do blood worj every 3 months, and about my heart, no history of any problems, I eat healthy am not overweight, no high bp ( my normals 120/70) dont smoke dont drink.
Hi! I'm newly diagnosed Hypo. I started taking the levo in which by 1 dose I was flying along with my heart racing. Dr. switched me to Synthroid. I did fine for a while, now I have the racing heart again. My bp runs about 96/68 and my pulse usually around 92, but when my heart races it's up to 130 - 140. I get very faint and weak in the legs. When I walk or just get up, my heart races like no tomorrow. The only way I can calm it down is sitting or laying, only to have to get up again. I don't know if it's the meds or my T4/T3 levels. They haven't been checked since I was diagnosed with hypo.
If you hear of anything "why", Please let us know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.